Doctor insights on:
Gentamicin Warnings And Recalls
I was wondering did risperdal's manufacturer provide insufficient warning labels regarding its adverse effects?
They did provide: Medication side effects are supposed to be revealed by the drug developer. However, it may take several years of use in real life settings before certain side effects are fully appreciated, evaluated and understood. ...Read more
Ask pharmacist: This cannot be answered well without knowing which prescription drugs you are talking about. www.drugs.com is a helpful website and you can also ask a pharmacist to see what drugs are not compatible when taken together. In general it is not wise to "mix" drugs. ...Read more
Confused by prescription terms qid, qd, qhs, etc. Are there official guidelines for pharmacists for writing instructions on the labels on bottles? Any website?
Not for patients: Any good pharmacy would never write the abbreviated doctor shorthand on the bottle of medication you get. If you are unsure of anything, have them relabel the bottle in words that you can understand. If you are asking before the prescription is filled and you want to know, consult a pharmacy or medical shorthand manual on latin prescription abbreviations. ...Read moreSee 1 more doctor answer
All relative: Compared to other products that fda is not doing much to control, i would say people who worry about anti-inflammatories are barking up the wrong tree. Have you looked at the wild claims herbal supplements make on rows upon rows of store shelves recently? There are all kinds of joint, sex, brain, liver health promoting products. Are they as safe as anti-inflammatories? Fda has no data and no idea. ...Read more
Day 4/7 1000mg Cipro (cipro (ciprofloxacin)floxacin) for epidydimitis. Read some horror stories of neuropathy/tendonitis from cipro (ciprofloxacin) - should I worry? warning signs? Exercise?
No exercise.: Cipro (ciprofloxacin) interferes with human DNA gyrase in maintaining tendon integrity and potentially rupture a tendon.As a matter of interest this occurs more in animals,like dogs.I would wait 3 weeks after completion of antibiotic therapy to help any weakened tendons to strengthen.Then you can be unleashed!(to exercise). believe the neuropathy comes from a different mechanism. ...Read more
YES: This drug is a proven SECOND line treatment for Type 2 Diabetes and I assume it is being prescribed by YOUR Primary Care or Diabetes Care Professional! The B oxed Warnings on ANY Prescription Drug include a litany of side effects etc etc Follow your Health Care Professional's advice Hope this helps! Dr Z ...Read more
Friend rx'd "Suprep" for colonoscopy in 3 full doses am/pm/am. Drug instructions are TWO doses which worked 4 me. I'm worried about this off label rx?
Go with instructions: Best to go with the instructions from your doctors office, or with something that has worked for you in the past. If you have a question about it, ask the pharmacist to look in to the matter. They will help you sort it out. You can always call the doctors office to make sure the instructions are intentional as well. Hope this helps! ...Read more
I hear many warnings on commercials about conflicts with ssris and other drugs, does that mean that ssris are unsafe?
SSRI's: These anti-depressants are generally safe but need to managed by a competent physician who understands the interaction with other medications you may be taking. Also your pharmacist has a list of interactions he or she can make you aware of. Best wishes. ...Read moreSee 1 more doctor answer
Would taking applied nutrition's greentea fat burner for several months be harmful? Their label warns of birth defects and reproductive harm.
How long? Which?: Most expiration dates are about half of the actual time that the compounds remain active, but this may not guarantee their activity. Side-effects of the products of these compounds as they deteriorate vary with the compound, but very few if any have serious toxicities. Best to throw them out if they have expired. Better than taking a chance they are inactive or toxic. ...Read more
Celandine: When given orally in material quantities, greater celandine has been implicated in more than a dozen cases of hepatitis. This seems to depend on the dose. The time between use and the appearance of hepatitis varies. Topically, greater celandine can cause contact dermatitis. Homeopathic preparations of this herb do not cause these issues -- this would be the remedy named chelidonium. ...Read more
In the recent news, McNeil has been found guilty of recalls dated in 2010. Are there new recalls we should be aware of?
Hard to believe not: In all products there are many such recalls - I expect you can do a web search to fine sites that do only that and those that specialize in different industries. Go look. Any list will be out of date in a short time, so you'd have to check regularly to be sure. It's sad but true. ...Read more
Are you aware of the devastating side effects of floroquinolones, levaquin, cipro, (ciprofloxacin) etc. Why aren't patients warned of this?
Quinolones: I'm not sure what you mean by "the devastating side effects of fluoroquinolones". I have prescribed many, many, many doses myself to children and adolescents and they are overall safe. It is known that they can cause a reversible arthropathy and it is also known, and warned about every time I prescribe it, that they can cause tendonitis and tendon rupture rarely. Your doctor should mention this. ...Read more
None: Lutein supplements are given as an adjunct for the support of the health of the macula. This is largely theoretical but there is a large nih study underway currently to study this particular substance. Since the fda does not regulate health store supplements, if you feel lutein is of value, get them from a source from a major pharmaceutical company like alcon or bausch and lom. ...Read more
If prescribed lorazapam without any info or warnings and patient has extream side effect what r your legal rights?
Not : Sure why prescribed a medicine without discussing its effects or reason they were giving it to you. Also not sure of reaction. I would discuss the situation with a doctor. Just to make sure correct treatment was offered. If not comfortable with present doctor change it up. Plenty good doctors out there ...Read more
- Talk to a doctor live online for free
- Estrogen warnings and recalls
- Famotidine warnings and recalls
- Hyzaar warnings and recalls
- Ask a doctor a question free online
- Phenobarbital warnings and recalls
- Antifungal warnings and recalls
- Nexium warnings and recalls
- Xalatan warnings and recalls
- Talk to a pharmacologist online for free